Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2016, 4:02 PM EDT for 5 counties in West Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 21, 2016, 4:28 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 24 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:08 PM EDT | HAIL 0.75 | 4 Ssw Sissonville, WV | TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
792
WUUS51 KRLX 212002
SVRRLX
WVC015-019-039-067-079-212045-
/O.NEW.KRLX.SV.W.0091.160621T2002Z-160621T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PUTNAM COUNTY IN WESTERN WEST VIRGINIA...
WESTERN NICHOLAS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHWESTERN CLAY COUNTY IN NORTH CENTRAL WEST VIRGINIA...
NORTHWESTERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
NORTHERN KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS
LANES... OR NEAR NITRO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...SISSONVILLE...CLENDENIN...POCA...GLEN...
PINCH...ELKVIEW...CROSS LANES...COAL FORK...BICKMORE...POND GAP...
BENTREE...INDORE AND PROCIOUS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 16.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 102 AND 115.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 45 AND 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3843 8183 3855 8179 3849 8115 3835 8109
3821 8119
TIME...MOT...LOC 2002Z 283DEG 31KT 3847 8174
HAIL...1.25IN
WIND...60MPH
$$
172 follow-up statements
668
WWUS51 KRLX 212017
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
417 PM EDT TUE JUN 21 2016
WVC079-212026-
/O.CAN.KRLX.SV.W.0091.000000T0000Z-160621T2045Z/
PUTNAM WV-
417 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUTNAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL...SOUTHEASTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3840 8172 3853 8164 3849 8115 3835 8109
3821 8119
TIME...MOT...LOC 2016Z 283DEG 31KT 3844 8158
$$
WVC015-019-039-067-212045-
/O.CON.KRLX.SV.W.0091.000000T0000Z-160621T2045Z/
NICHOLAS WV-CLAY WV-FAYETTE WV-KANAWHA WV-
417 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN NICHOLAS...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE AND
NORTHEASTERN KANAWHA COUNTIES...
AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SISSONVILLE...OR NEAR CHARLESTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...SISSONVILLE...CLENDENIN...GLEN...ELKVIEW...PINCH...
COAL FORK...BICKMORE...INDORE...POND GAP AND BENTREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3840 8172 3853 8164 3849 8115 3835 8109
3821 8119
TIME...MOT...LOC 2016Z 283DEG 31KT 3844 8158
HAIL...1.00IN
WIND...60MPH
$$
09484
WWUS51 KRLX 212028
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT TUE JUN 21 2016
WVC015-019-039-067-212037-
/O.CAN.KRLX.SV.W.0091.000000T0000Z-160621T2045Z/
NICHOLAS WV-CLAY WV-FAYETTE WV-KANAWHA WV-
428 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NICHOLAS...
SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE AND NORTHEASTERN KANAWHA
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL...SOUTHEASTERN AND CENTRAL WEST VIRGINIA.
LAT...LON 3840 8172 3853 8164 3849 8115 3835 8109
3821 8119
TIME...MOT...LOC 2026Z 283DEG 31KT 3842 8145
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:07 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 21, 2:07 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Charleston WV 207 PM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front crosses late Today and Tonight, only to return as a warm front Wednesday. Another cold front crosses late Thursday and Thursday night. High pressure passes Friday through Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... 205 PM update: refreshed zones and grids to include new Severe Thunderstorm Watch through 9 PM. Previous discussion: Cold front is near the Ohio Valley as of 130 pm and upper trough is starting to drop over the region. Strong 0-6 km shear with CAPE values in the 2000 J/KG has made the environment ripe for severe thunderstorm development. Discrete supercells with robust rotating updrafts will likely produce large hail, severe winds and possibly a tornado or two. A severe thunderstorm watch has been issued for the entire Southern Half of the forecast. Activity will start to wind down by this evening with clearing skies overnight. Winds will go lightly variable overnight and anywhere precipitation has occurred will be likely to see fog during the early morning hours. A warm front will start to move northward across the region tomorrow...thunderstorm activity is possible along this front and have chance pops forecasted through the day. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Busy short term forecast on tap, with multiple rounds of convection expected. Models in decent agreement with surface low moving through the Great Plains and into the western Great Lakes Wednesday into Wednesday night. This should drive a warm front north through the forecast area, with strong theta-e advection providing instability. Initially have high chance POPs lifting across southern 2/3 of CWA, however then ramp up to likely across the north Wednesday night at low level jet kicks in. Anticipate an MCS tracking north of the CWA overnight, closer to the warm front, but boundaries from that should serve as a focus for thunderstorms across northern CWA. Add to that 40-50kts of bulk shear and strong to severe thunderstorms are possible through the night. Damaging winds would be the most likely threat. With the fast flow, storms should be moving, but with PWAT values climbing over 2 inches downpours are likely and multiple rounds could cause water concerns. Will have to see how the micro- and meso- scale details work out over the next several model runs. Tried to show a break between the Wednesday night convection and a new round that will be associated with a cold front moving through Thursday into Thursday night. However, with such a humid airmass in place, only felt comfortable dropping POPs into the 20s and 30s across the south before ramping back up ahead of the front. Just how much instability the front has to work with Thursday as it moves in depends on how quickly activity Wednesday night moves out. Regardless, 35-45 kts shear and some dynamics along the front should once again lead to the potential for some strong to severe thunderstorms... with damaging winds being the largest threat. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... This weekend is dominated by an east to west upper ridge across the southern half of the nation this weekend...of which we will be under its influence. This will keep us drier but very warm this weekend...with highs around 90 degrees. The northern stream then amplifies just enough over the eastern U.S. early next week to drive a cold front south and east into our area. The models generally agree the showers and storms ahead of the front will reach us Monday...but there are some differences in timing of the front into our area and whether the front with the showers and storms actually push through by end of period. Given the developing northwest flow aloft over the Ohio Valley...will go with a slow but progressive solution...supported by the newer GFS runs this morning. Thus...a good chance of showers and storms Monday and Monday night...tapering off from northwest to southeast Tuesday as the front pushes through. With clouds and showers preceding the front Monday...it will be humid again...but temperatures will be a little cooler with highs in the 80s. On Tuesday...look for slightly cooler temperatures and some drier air feeding in from the northwest during the day. Cooler and drier Tuesday night as high pressure tries to build in. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A cold front crossing Today will bring showers and severe thunderstorms. IFR conditions will be possible in these storms as well as large hail and strong winds. TAFs will be amended accordingly to account for this. MVFR to IFR conditions may also be possible overnight in fog as winds go light and skies clear. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE...Medium to high. ALTERNATE SCENARIOS: Timing of lower categories in showers and thunderstorms today will vary, as may formation of fog late tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M M H H H H H H M EKN CONSISTENCY M M M M H M M M M M M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR possible in showers and storms Wednesday night and Thursday, ad into Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JMV/MPK NEAR TERM...MPK/DTC SHORT TERM...MZ LONG TERM...JMV AVIATION...MPK
Hazardous weather outlook, Jun 21, 2:39 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT TUE JUN 21 2016 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030- 033>040-046-047-221845- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 239 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>085-WVZ009>011-019-020-031-032-221845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 239 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT...DURING WHICH TIME AN EXCESSIVE RAINFALL THREAT MAY ALSO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Local storm report, Jun 21, 3:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL FRAZIERS BOTTOM 38.57N 81.99W
06/21/2016 E1.00 INCH PUTNAM WV PUBLIC
&&
EVENT NUMBER RLX1601037
COOPERLocal storm report, Jun 21, 3:25 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 3 N HURRICANE 38.48N 82.02W
06/21/2016 M3.25 INCH PUTNAM WV FIRE DEPT/RESCUE
&&
EVENT NUMBER RLX1601038
JSHLocal storm report, Jun 21, 3:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 3 NW COWEN 38.44N 80.59W
06/21/2016 E1.00 INCH WEBSTER WV TRAINED SPOTTER
VIA FACEBOOK
&&
EVENT NUMBER RLX1601039
COOPERSpecial weather statement, Jun 21, 3:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT TUE JUN 21 2016
WVZ013-015-026-027-035>037-212130-
CLAY-NICHOLAS-KANAWHA-BOONE-FAYETTE-LINCOLN-RALEIGH-
338 PM EDT TUE JUN 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RALEIGH...WESTERN FAYETTE...NORTHEASTERN BOONE AND KANAWHA
COUNTIES...
AT 334 PM EDT...STRONG THUNDERSTORMS OVER THE AREA WERE MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...FAYETTEVILLE...JEFFERSON...SOUTH CHARLESTON...
ST.ALBANS...DUNBAR...OAK HILL...SISSONVILLE...MONTGOMERY...
CHESAPEAKE...MARMET...ANSTED...BELLE...CEDAR GROVE...EAST BANK...
GLASGOW...SMITHERS...GAULEY BRIDGE AND PRATT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 7.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 111.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 47 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 53 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 64 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
MOTORISTS ALLOW EXTRA TIME FOR TRAVEL AS PONDING OF WATER ON
ROADWAYS IS POSSIBLE. ESPECIALLY IN POOR DRAINAGE AND LOW LYING
AREAS.
LAT...LON 3831 8194 3833 8192 3835 8191 3845 8178
3847 8172 3849 8173 3851 8170 3818 8090
3781 8136
TIME...MOT...LOC 1934Z 305DEG 26KT 3831 8167
25Special weather statement, Jun 21, 3:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT TUE JUN 21 2016
KYZ101>103-105-WVZ005-006-013-024>026-212145-
BOYD-CARTER-LAWRENCE-GREENUP-CABELL-BOONE-LOGAN-MINGO-WAYNE-LINCOLN-
343 PM EDT TUE JUN 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAWRENCE...CARTER...
SOUTHERN BOYD...NORTHWESTERN MINGO...WAYNE...NORTHWESTERN BOONE...
LINCOLN AND NORTHWESTERN LOGAN COUNTIES...
AT 341 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER THE
AREA... MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAYSON...WILLIAMSON...LOUISA...OLIVE HILL...WAYNE...BLAINE...
BEECH FORK STATE PARK...CARTER CAVES STATE PARK...
GRAYSON LAKE STATE PARK...YATESVILLE LAKE STATE PARK...
CHAPMANVILLE...FORT GAY...DELBARTON...RUSH...DURBIN...DENTON...
ULYSSES...SOUTH WILLIAMSON...KIAHSVILLE AND AFLEX.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 150 AND 185.
ROUTE 119 BETWEEN MILE MARKERS 1 AND 22...BETWEEN MILE MARKERS 27 AND
41...AND BETWEEN MILE MARKERS 54 AND 61.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
MOTORISTS ALLOW EXTRA TIME FOR TRAVEL AS PONDING OF WATER
ON ROADWAYS IS POSSIBLE. ESPECIALLY IN POOR DRAINAGE AND LOW LYING
AREAS.
LAT...LON 3834 8323 3839 8324 3846 8316 3819 8178
3763 8222 3768 8230 3776 8231 3781 8240
3795 8250 3795 8258 3788 8261 3791 8272
3805 8295 3811 8289 3817 8292 3820 8301
3818 8305 3827 8317 3823 8322 3830 8333
TIME...MOT...LOC 1941Z 305DEG 26KT 3831 8310
25Local storm report, Jun 21, 3:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD UPPER GLADE 38.41N 80.50W
06/21/2016 WEBSTER WV TRAINED SPOTTER
WATER IN SEVERAL BUILDINGS ON THE CAMP PROPERTY
&&
EVENT NUMBER RLX1601040
COOPERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:05 PM EDT | Special Weather Statement | RLX | Fayette | 25 min |
| Jun 21, 12:30 PM EDT | Special Weather Statement | RLX | Nicholas | 30 min |
| Jun 21, 12:39 PM EDT | Special Weather Statement | RLX | Randolph | 36 min |
| Jun 21, 12:41 PM EDT | Special Weather Statement | RLX | Randolph | 34 min |
| Jun 21, 12:46 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Jun 21, 1:09 PM EDT | Special Weather Statement | RLX | Calhoun | 36 min |
| Jun 21, 1:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 30 min |
| Jun 21, 1:49 PM EDT | Tornado Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam | 26 min |
| Jun 21, 2:06 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 39 min |
| Jun 21, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Putnam | 33 min |
| Jun 21, 2:17 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Nicholas, Pocahontas, Webster | 43 min |
| Jun 21, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Nicholas, Roane | 48 min |
| Jun 21, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 36 min |
| Jun 21, 2:58 PM EDT | Tornado Warning | RLX | Nicholas, Pocahontas, Webster | 32 min |
| Jun 21, 3:14 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 46 min |
| Jun 21, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 26 min |
| Jun 21, 3:21 PM EDT | Flash Flood Warning | RLX | Nicholas, Pocahontas, Webster | 114 min |
| Jun 21, 3:31 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 44 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | RLX | Fayette, Kanawha | 112 min |
| Jun 21, 3:43 PM EDT | Special Weather Statement | RLX | Lincoln, Mingo, Wayne | 2 hr |
| Jun 21, 5:32 PM EDT | Special Weather Statement | RLX | Summers | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.